Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Oct 9, 2021, 8:19 PM EDT for Highlands County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 8:19 PM EDT (00:19 UTC)
- Expired
- Oct 9, 2021, 8:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Tampa Bay, FL
- Hail
- 0.25 in
- Wind
- 40
County Highlands County, FL
The radar
The Tampa radar (KTBW), 121 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
693
WWUS82 KTBW 100019
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
819 PM EDT Sat Oct 9 2021
FLZ057-100045-
Highlands FL-
819 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of southwestern
Highlands County through 845 PM EDT...
At 819 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Placid, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Placid, Venus, Placid Lakes and Archbold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2703 8133 2704 8133 2703 8135 2703 8156
2730 8153 2730 8132 2703 8128
TIME...MOT...LOC 0019Z 359DEG 18KT 2723 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 8:12 PM EDT, 7 minutes earlier.
Area forecast discussion, Oct 9, 8:12 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 812 PM EDT Sat Oct 9 2021 .UPDATE... The upper level low pressure off the East Coast will continue to move east while its associated frontal boundary stretches across south Florida. This can be seen on radar and satellite as showers continue to dissipate and cloud coverages decreases as they travel southward (with the exception of the one ambitious thunderstorm over Highlands County). Conditions behind this system will dry up quickly with winds saying northerly into next week. Sunday should be the perfect day to have outdoor activities as dewpoints stay in the 60s. Adjusted some of the POPs to reflect current conditions and added some small areas of patchy fog, otherwise, forecast remains on track. && .AVIATION... VFR conditions and light northerly winds should prevail through this evening. There is low to moderate confidence on some patchy fog developing after 10Z over RSW and LAL, but this will depend on how much moisture is available. This could bring intermittent MVFR to IFR ceilings and visibilities to these terminals. Winds will increase slightly into the afternoon, and coastal TAF sites should have a northwesterly shift during this time. && .MARINE... High pressure will continue to dominate through the period, with light E/NE winds becoming west to northwesterly in the afternoon. Drier conditions will be in place keeping rain chances lower, and isolated to scattered showers and storms possible during the afternoon and evening hours. No headlines expected through the period, but winds and seas locally higher near the storms. && .Preliminary Point Temps/PoPs... TPA 72 87 72 87 / 0 10 0 10 FMY 71 88 70 87 / 30 10 10 20 GIF 69 87 69 89 / 10 20 0 20 SRQ 71 88 70 88 / 10 10 10 10 BKV 65 87 65 88 / 0 10 0 10 SPG 75 86 75 86 / 0 10 10 10 && Sea Breeze Thunderstorm Regime For Today: Sea Breeze Thunderstorm Regime For Tomorrow: For Additional Information On Sea Breeze Regimes go to the link below https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && UPDATE/AVIATION/MARINE...Delerme UPPER AIR/DECISION SUPPORT...Shiveley
In the hours before
Special weather statement, Oct 9, 6:13 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Sat Oct 9 2021
FLZ052-057-092245-
Highlands FL-Polk FL-
613 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of north central
Highlands and southeastern Polk Counties through 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lake Kissimmee, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
River Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2764 8114 2760 8114 2756 8118 2755 8121
2753 8121 2751 8120 2749 8121 2748 8118
2744 8124 2774 8140 2784 8124 2777 8118
2775 8118 2774 8116 2773 8117 2771 8115
2767 8115 2766 8113
TIME...MOT...LOC 2213Z 324DEG 18KT 2773 8128
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Oct 9, 8:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
819 PM EDT Sat Oct 9 2021
FLZ057-100045-
Highlands FL-
819 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of southwestern
Highlands County through 845 PM EDT...
At 819 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Placid, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake Placid, Venus, Placid Lakes and Archbold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2703 8133 2704 8133 2703 8135 2703 8156
2730 8153 2730 8132 2703 8128
TIME...MOT...LOC 0019Z 359DEG 18KT 2723 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.